Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Mar 18, 2012, 9:55 AM EDT for Fountain County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2012, 9:55 AM EDT (13:55 UTC)
- Expired
- Mar 18, 2012, 10:45 AM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
County Fountain County, IN
The radar
The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
079
WWUS83 KIND 181355
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
955 AM EDT SUN MAR 18 2012
INZ028-035-036-043-181445-
FOUNTAIN-MONTGOMERY-VERMILLION-WARREN-
955 AM EDT SUN MAR 18 2012
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL FOUNTAIN...NORTHWESTERN
MONTGOMERY...NORTHWESTERN VERMILLION AND SOUTHWESTERN WARREN COUNTIES
UNTIL 1045 AM EDT...
AT 952 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF COVINGTON...OR 6 MILES EAST OF
DANVILLE...MOVING EAST AT 35 MPH.
HAIL THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
COVINGTON...
VEEDERSBURG...
PERRYSVILLE...
NEWTOWN...
HILLSBORO...
MELLOTT...
WINGATE...
WAYNETOWN...
NEW RICHMOND...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4025 8753 4024 8709 4021 8709 4021 8693
4000 8695 4006 8754
TIME...MOT...LOC 1355Z 274DEG 23KT 4015 8747
$$
SMFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Mar 18, 9:41 AM EDT, 14 minutes earlier.
Area forecast discussion, Mar 18, 9:41 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 941 AM EDT SUN MAR 18 2012 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THIS AFTERNOON...BUT A PERIOD OF DRY CONDITIONS WILL FOLLOW IN THEIR WAKE. THE DRY SPELL AND UNSEASONABLY HIGH TEMPS WILL CONTINUE THROUGH MID-WEEK. THAT IS WHEN THERE WILL BE A DRASTIC SWITCH IN THE WEATHER PATTERN AND A RETURN TO MORE SPRING-LIKE WEATHER. HIGHS WILL FALL INTO THE 60S AND 70S WITH LOWS IN THE 40S. && .NEAR TERM /REST OF TODAY/... A SHORTWAVE STILL MOVING ACROSS THE AREA WILL KEEP CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS THE NEXT COUPLE OF HOUR AND THEN WITH INCREASING INSTABILITY FROM HEATING WILL PROMPT CHANCES FOR THUNDERSTORMS FOR THE REMAINDER OF THE DAY. PULLED LIKELIES AS COVERAGE CURRENTLY ON RADAR AND THAT SHOWING UP IN RUC AND HRRR FOR THE REMAINDER OF THE DAY IS NOT SUFFICIENT TO JUSTIFY THEM. PUT HIGHEST POPS IN THE NORTH THIS MORNING WITH ONE WAVE MOVING ACROSS NORTHERN INDIANA NOW. TEMPERATURES COULD STILL REACH INTO THE UPPER 70S/LOW 80S WITH BREAKS IN THE CLOUD COVER SO DID NOT ADJUST AT THIS TIME. INCREASED CLOUD COVER ACROSS THE NORTH AND EAST BASED ON SATELLITE TRENDS AND UPPER WAVE LOCATION. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... THE ONLY FOCUS OF THE SHORT TERM WILL BE THE POSSIBILITY FOR MORE RECORD BREAKING HIGHS. DRY CONDITIONS WILL PREVAIL FOR ENTIRE SHORT TERM PERIOD WITH RIDGING OVER CENTRAL INDIANA. THIS WILL PROVIDE PLENTY OF OPPORTUNITY FOR TEMPS TO SOAR INTO THE LOW 80S ON MONDAY AND TUESDAY DUE TO AMPLE SUNSHINE. TRENDED ON THE WARMER SIDE OF GUIDANCE. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... MODELS HAVE TENDED A LITTLE SLOWER IN BREAKING DOWN THE STRONG UPPER RIDGE OVER THE EASTERN U.S. AND MOVING THE UPPER LOW FROM THE SOUTHERN PLAINS INTO THE CENTRAL MISSISSIPPI VALLEY. PRECIP WEDNESDAY NOW APPEARS VERY QUESTIONABLE. WILL KEEP A SLIGHT CHANCE OF THUNDERSHOWERS OVER WESTERN AND SOUTH CENTRAL SECTIONS LATE WEDNESDAY AND DRY ELSEWHERE WEDNESDAY. WEDNESDAY NIGHT AND THURSDAY MODELS GRADUALLY SPREAD PRECIP EAST ACROSS OUR REGION...BUT SOMEWHAT SLOWER THAN PREVIOUS RUNS. AS FAR AS DAY 7 SOME MODELS START TO MOVE UPPER LOW ON TO THE EAST...WHILE OTHERS KEEP IT NEAR BY. FOR NOW WILL CONTINUE SLIGHT CHANCE POPS MOST AREAS DAY 7. AS FAR AS TEMPERATURES ARE CONCERNED...LEANED HEAVILY TOWARDS PERSISTENCE WEDNESDAY AS UPPER RIDGE IS SLOWER TO BREAK DOWN. CONSALL TEMPERATURES AND MEX TEMPERATURES HAVE ALSO TRENDED A LITTLE WARMER MOST OTHER PERIODS IN EXTENDED AND WILL FOLLOW WITH A BLEND OF THESE TEMPERATURES IN THIS FORECAST. && .AVIATION /DISCUSSION FOR THE 18/12Z KIND TAF UPDATE/... MOSTLY VFR THROUGH THE PERIOD. BUT THERE WILL BE SCATTERED SHOWERS AND A FEW THUNDERSTORMS THROUGH MID AFTERNOON AS AN UPPER LEVEL DISTURBANCE NEAR THE ILLINOIS BORDER MOVES EAST ACROSS CENTRAL INDIANA. PRESENTLY ONLY SCATTERED SHOWERS AROUND...BUT WITH DAYTIME HEATING WILL MENTION CB IN TAFS AT KIND...KLAF AND KBMG. CHANCES ARE LOWER OF ANYTHING AFFECTING KHUF AND WILL LEAVE OUT MENTION THERE. FROM ABOUT 21Z ON ONLY SCATTERED CU AND SCATTERED TO BROKEN HIGH CLOUDS. MODELS KEEP US UNDER A MODERATE SOUTH TO SOUTHWEST PRESSURE GRADIENT THROUGH THE PERIOD. WINDS WILL BE SOUTHWEST AROUND 10 KNOTS TODAY AND SOUTH AROUND 5 KNOTS TONIGHT. DON'T EXPECT ANY FOG ISSUES AS THERE WILL BE ENOUGH WIND TO MIX ATMOSPHERE A LITTLE. HOWEVER A BRIEF PERIOD OF 5-6 MILES VISIBILITIES NOT OUT OF THE QUESTION AROUND SUNRISE TODAY AND AGAIN NEAR SUNRISE MONDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...TDUD NEAR TERM...CP SHORT TERM...TDUD LONG TERM....JH AVIATION...JH
Hazardous weather outlook, Mar 18, 4:06 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 406 AM EDT SUN MAR 18 2012 INZ021-028>031-035>049-051>057-060>065-067>072-190815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 406 AM EDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS. HAZARDS: LIGHTNING...GUSTY WINDS...SMALL HAIL...AND BRIEF DOWNPOURS WITH ANY THUNDERSTORMS. TIMING: SCATTERED THUNDERSTORMS THIS MORNING AND EARLY AFTERNOON. DISCUSSION: AN UPPER LEVEL DISTURBANCE MOVING ACROSS CENTRAL INDIANA WILL CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: SCATTERED THUNDERSTORMS WILL RETURN TO THE FORECAST ON WEDNESDAY NIGHT. THE STRONGEST THUNDERSTORMS WILL CONTAIN SMALL HAIL AND GUSTY WINDS. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE A THREAT WITH ANY STORM THAT DEVELOPS. DISCUSSION: DRY WEATHER WILL PREVAIL THROUGH MID-WEEK. HOWEVER...A CHANGE IN THE WEATHER PATTERN WILL RESULT IN A RETURN OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY NIGHT...AND WILL REMAIN IN THE FORECAST THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS OR LOCALIZED FLOODING THROUGH THE WEEKEND. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Mar 18, 9:55 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
955 AM EDT SUN MAR 18 2012
INZ028-035-036-043-181445-
FOUNTAIN-MONTGOMERY-VERMILLION-WARREN-
955 AM EDT SUN MAR 18 2012
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL FOUNTAIN...NORTHWESTERN
MONTGOMERY...NORTHWESTERN VERMILLION AND SOUTHWESTERN WARREN COUNTIES
UNTIL 1045 AM EDT...
AT 952 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF COVINGTON...OR 6 MILES EAST OF
DANVILLE...MOVING EAST AT 35 MPH.
HAIL THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
COVINGTON...
VEEDERSBURG...
PERRYSVILLE...
NEWTOWN...
HILLSBORO...
MELLOTT...
WINGATE...
WAYNETOWN...
NEW RICHMOND...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4025 8753 4024 8709 4021 8709 4021 8693
4000 8695 4006 8754
TIME...MOT...LOC 1355Z 274DEG 23KT 4015 8747
SMFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:03 PM EDT | Special Weather Statement | IND | Jackson | 57 min |
| Mar 17, 9:00 PM EDT | Special Weather Statement | IND | Bartholomew | 45 min |
| Mar 17, 9:43 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 32 min |
| Mar 17, 10:43 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 32 min |
| Mar 17, 10:48 PM EDT | Severe Thunderstorm Warning | IND | Marion | 27 min |
| Mar 17, 11:17 PM EDT | Special Weather Statement | IND | Hamilton, Marion | 58 min |
| Mar 17, 11:34 PM EDT | Special Weather Statement | IND | Hendricks | 41 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.